MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS
Model Number 7080G
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the covid-19 pandemic, the investigation for this event will be delayed.We will however, send the follow-up report as soon as our laboratory services are able to return to normal.The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that he took 25 units of insulin at 2:25 a.M.At 5:48 a.M., the customer performed a blood glucose test and obtained a hi reading (indicative of a reading above 600 mg/dl) on the contour meter.Within 5 minutes, the customer obtained a reading of 77 mg/dl on another meter.The customer had no symptoms of hyperglycemia.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.Replacement meter kit and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The manufacturing address in section g1,2 (continued) of the initial report was captured incorrectly.Section g1,2 (continued) has been updated.
 
Additional Manufacturer Narrative
The customer returned the suspected contour meter and contour test strips from lot # 9bj3b07a for evaluation.The customer also returned contour next ez meter, which was not implicated to be associated with the event.In-house testing was performed using the returned contour meter with returned contour test strips, and returned contour next ez meter with in-house contour next test strips, which gave a satisfactory performance.
 
Additional Manufacturer Narrative
A device history record was reviewed for the suspected contour meter and no manufacturing anomalies were found.

Brand Name
CONTOUR
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla, ny
MDR Report Key10083020
Report Number1810909-2020-00263
Device Sequence Number2899909
Product Code NBW
UDI-Device Identifier10301937080507
UDI-Public10301937080507
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062058
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2021
Device Model Number7080G
Device Catalogue Number7080G
Device Lot Number9BJ3B07A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2020
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer06/03/2020
07/15/2020
07/20/2020
Initial Report FDA Received Date05/22/2020
Supplement Report FDA Received Date06/03/2020
07/17/2020
08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR